Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 19, NWS Brownsville, TX

May 2, 2007Jim Hogg County, Starr County, Zapata County, Texas

NWS Brownsville, TX issued this severe thunderstorm warning at May 2, 2007, 11:39 PM CDT for Jim Hogg County, Starr County, Zapata County, Texas. It was in force for 66 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 2, 2007, 11:39 PM CDT (04:39 UTC)
Expired
May 3, 2007, 12:45 AM CDT
In force
66 min
Issued by
NWS Brownsville, TX
Area
Counties, with a storm outline in the text

Counties Jim Hogg County, TX, Starr County, TX, Zapata County, TX

The radar

The Corpus Christi radar (KCRP), 171 km from the middle of the area, began a volume at 04:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 2, 11:40 PM CDTHAIL 0.5Zapata, TXTRAINED SPOTTER REPORTED DIME SIZE HAIL IN CITY OF ZAPATA
May 3, 12:40 AM CDTTSTM WND GST 56El Sauz, TXWIND GUST MEASURED AT RIO GRANDE AEROSTAT.
May 3, 12:40 AM CDTHAIL 0.25El Sauz, TXPEA-SIZE HAIL REPORTED BY RIO GRANDE AEROSTAT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 2, 10:48 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 4.7 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2007-05-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1528 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2007-05-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 156 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1528 J/kg
Mixed-layer CIN
-306 J/kg
Mixed-layer LCL
1292 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
156 m²/s²
0-3 km storm-relative helicity
179 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KBRO 030440
SVRBRO
TXC247-427-505-030545-
/O.NEW.KBRO.SV.W.0019.070503T0439Z-070503T0545Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1139 PM CDT WED MAY 2 2007

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN JIM HOGG COUNTY IN DEEP SOUTH TEXAS...
  STARR COUNTY IN DEEP SOUTH TEXAS...
  THIS INCLUDES THE CITIES OF...ROMA...RIO GRANDE CITY...FALCON
  DAM...EL SAUZ...
  ZAPATA COUNTY IN DEEP SOUTH TEXAS...
  THIS INCLUDES THE CITIES OF...ZAPATA...SAN YGNACIO...

* UNTIL 1245 AM CDT

* AT 1135 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF RANDADO TO
  19 MILES SOUTHWEST OF ZAPATA...OR ALONG A LINE EXTENDING FROM 13
  MILES SOUTHWEST OF HEBBRONVILLE TO 19 MILES SOUTHWEST OF ZAPATA...
  AND MOVING SOUTHEAST AT 40 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  GUERRA BY 1150 PM CDT...
  FALCON DAM BY 1205 AM CDT...
  EL SAUZ BY 1215 AM CDT...
  LA GLORIA BY 1220 AM CDT...
  ROMA BY 1225 AM CDT...
  RIO GRANDE CITY BY 1235 AM CDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

HAIL UP TO DIME SIZE HAS BEEN REPORTED JUST SOUTH OF SAN YGNACIO 
WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE 
IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM CDT THURSDAY MORNING
FOR CENTRAL TEXAS.

LAT...LON 2744 9894 2699 9973 2620 9889 2671 9838

$$

KL
1 follow-up statement
000 
WWUS54 KBRO 030513
SVSBRO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1212 AM CDT THU MAY 3 2007

TXC247-427-505-030545-
/O.CON.KBRO.SV.W.0019.000000T0000Z-070503T0545Z/
JIM HOGG TX-ZAPATA TX-STARR TX-
1212 AM CDT THU MAY 3 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT
FOR STARR...ZAPATA AND SOUTHWESTERN JIM HOGG COUNTIES...

AT 1209 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 16 MILES NORTH OF LA GLORIA 
TO FALCON DAM...MOVING SOUTHEAST AT 35 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  EL SAUZ BY 1220 AM CDT...
  ROMA AND LA GLORIA BY 1225 AM CDT...
  RIO GRANDE CITY BY 1240 AM CDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

HAIL UP TO DIME SIZE HAS BEEN REPORTED IN ZAPATA WITH THIS STORM. IF 
YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT 
LIFE AND PROPERTY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM CDT THURSDAY MORNING
FOR CENTRAL TEXAS.

LAT...LON 2744 9894 2699 9973 2620 9889 2671 9838

$$

KL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 8:10 PM CDT, 3 hours 29 minutes earlier.

Area forecast discussion, May 2, 8:10 PM CDT, 3 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
810 PM CDT WED MAY 2 2007

.DISCUSSION...
THUNDERSTORMS LIKELY TO CLIP NORTHWEST COUNTIES ALTHOUGH SEVERE
ACTIVITY MAY HAVE DISSIPATED BY THEN. EXPECT BUILDING MCS TO MOVE
ACROSS NORTHERN AREAS IN THE OVERNIGHT HOURS REACHING THE COAST
BEFORE MORNING AND USHERING IN A MORE STABLE ENVIRONMENT BY
DAYBREAK. HAVE UPDATED OVERNIGHT PERIODS TO REFLECT HIGHER POPS
AND TSTMS OTHERWISE CURRENT FORECAST ON TRACK. SPS FOR SEVERE
POTENTIAL NORTHWEST COMING SHORTLY.

&&

.AVIATION...
THE MARINE LAYER SHOULD ADVANCE WEST OVERNIGHT WITH MVFR
CEILING DEVELOPING AFTER MIDNIGHT. MVFR CONDITIONS SHOULD PREVAIL
THROUGH MID MORNING WITH VFR AND TEMPO MVFR CEILINGS ANTICIPATED
THROUGH THURSDAY AFTERNOON. A FEW STRONG THUNDERSTORMS COULD MOVE
THROUGH THE WESTERN PORTIONS OF DEEP SOUTH TEXAS BETWEEN 9 PM AND
MIDNIGHT AND THEN POSSIBLY MOVE INTO THE UPPER AND LOWER RIO GRANDE
VALLEY AFTER MIDNIGHT.

&&

.MARINE...
THE PRESSURE GRADIENT REMAINS MODERATELY STRONG ALONG THE
LOWER TEXAS COAST BUT WINDS HAVE LOWERED BELOW SMALL CRAFT ADVISORY
CRITERIA. WILL MAINTAIN EXERCISE CAUTION WORDING FOR ALL MARINE
WATERS THROUGH THE EVENING AND OVERNIGHT AS THE UPPER LOW PRESSURE
TROUGH OVER WEST TEXAS ADVANCES EAST. A FEW THUNDERSTORMS COULD MOVE
INTO THE NORTHERN PORTIONS OF THE LAGUNA MADRE AND THE COASTAL
WATERS AFTER MIDNIGHT. SOME STORMS MAY PRODUCE WINDS IN EXCESS OF 35
KNOTS. A MODERATE ONSHORE FLOW WILL PERSIST THURSDAY THROUGH
SATURDAY WITH AN INCREASE SUNDAY AND MONDAY AS THE NEXT UPPER
THROUGH APPROACHES THE SOUTHERN PLAINS. SMALL CRAFT ADVISORIES WILL
LIKELY BE NEEDED DURING THE LATTER HALF OF THE WEEKEND AND EARLY
NEXT WEEK.

&&

.PREV DISCUSSION... /ISSUED 703 PM CDT WED MAY 2 2007/

MARINE DISCUSSION UPDATE...LOWERED THE SCA FOR THE LAGUNA. WINDS
OFFSHORE REMAIN BELOW CRITERIA BUT WILL CONTINUE TO MONITOR.

PREV DISCUSSION...ISSUED 202 PM CDT WED MAY 2 2007...STORM
PREDICTION CENTER HAS PLACED WESTERN AND CENTRAL PORTIONS OF BRO
CWFA IN SLIGHT RISK OF SEVERE WEATHER THROUGH 12Z THURSDAY
MORNING. THUS...ZAPATA...JIM HOGG...STARR ..AND BROOKS COUNTY WILL
HAVE MENTION OF SEVERE WEATHER IN UPCOMING ZONE FORECAST PACKAGE.
SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS...NOT SEVERE...EXPECTED
FOR THE REMAINDER OF TOMORROW AS MID-LEVEL LOW PRESSURE SYSTEM
PUSHES FARTHER EAST. DRY WEATHER WILL THEN PREVAIL FRIDAY THROUGH
EARLY NEXT WEEK AS ATMOSPHERE GENERALLY REMAINS TOO DRY TO
INTERACT WITH A SERIES OF MID-LEVEL DISTURBANCES THAT WILL PASS
OVER DEEP SOUTH TEXAS ON A SOUTHWEST-TO-NORTHEAST FLOW. ALTHOUGH
SIGNIFICANT CLOUDINESS IS FORECAST...ABOVE NORMAL TEMPERATURES ARE
EXPECTED THROUGH THE NEXT SEVERAL DAYS.

AVIATION...DAYTIME HEATING AND INCREASED LOW LEVEL MIXING HAS
IMPROVED CEILINGS TODAY. EXPECT GENERAL VFR/MVFR TO PREVAIL LATER
THIS AFTERNOON AND EVENING WITH LOW MORNING SC DECKS EXPECTED TO
RETURN EARLY THURS MORNING LOWERING CEILINGS ONCE AGAIN. THE SAME
PATTERN WILL LIKELY REPEAT TOMORROW WITH CEILINGS IMPROVING AFTER
SUNRISE. THIS OVERALL TREND IS REFLECTED PRETTY WELL IN THE CURRENT
TAF WORDING.

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&

THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT:
HTTP://WWW.SRH.NOAA.GOV/BRO

59/51/64/ABBOTT
Hazardous weather outlook, May 2, 11:13 PM CDT, 26 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1113 PM CDT WED MAY 2 2007

TXZ248>257-031200-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
1113 PM CDT WED MAY 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TONIGHT

THERE IS A RISK OF SEVERE WEATHER TONIGHT FOR ALL OF DEEP SOUTH
TEXAS. A TORNADO WATCH IS IN EFFECT FOR ALL OF DEEP SOUTH TEXAS
UNTIL 6AM. A LINE OF STRONG TO SEVERE THUNDERSTORMS IS EXPECTED
TO MOVE THROUGH THE REGION OVERNIGHT BRING THE THREAT FOR LARGE
HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES. STORMS WILL ALSO
BRING STRONG WINDS AND FREQUENT LIGHTNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SMALL CRAFT ADVISORIES AND A MODERATE RISK OF RIP CURRENTS WILL BE
POSSIBLE SUNDAY AND MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REMAIN ALERT FOR SEVERE WEATHER AND
SHOULD REPORT ANY SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE.

64

In the hours before

Special weather statement, May 2, 10:06 PM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1006 PM CDT WED MAY 2 2007

TXZ248>254-030400-
INLAND WILLACY TX-JIM HOGG TX-ZAPATA TX-BROOKS TX-STARR TX-HIDALGO
TX-KENEDY TX-
1006 PM CDT WED MAY 2 2007

...A LINE OF SEVERE THUNDERSTORMS IS MOVING TOWARD THE WESTERN
PORTIONS OF DEEP SOUTH TEXAS FROM ADJACENT MEXICO...

...LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE FOR WESTERN PORTIONS
OF DEEP SOUTH TEXAS DURING THE NEXT TWO HOURS...

A MOIST AND UNSTABLE ATMOSPHERE REMAINS IN PLACE OVER THE RIO GRANDE
VALLEY TONIGHT. AN UPPER LEVEL DISTURBANCE CURRENTLY TO OUR
NORTHWEST WILL SLOWLY MOVE EAST OVERNIGHT...BRINGING SEVERE
THUNDERSTORMS...WITH LARGE HAIL AND DAMAGING WINDS TO WESTERN
PORTIONS OF THE RIO GRANDE VALLEY...INCLUDING ZAPATA AND JIM HOGG
COUNTIES INITIALLY. TORNADOES MAY ALSO DEVELOP IN THIS ENVIRONMENT.
IT IS STILL UNCERTAIN WHETHER THIS DANGEROUS CONVECTION WILL DEVELOP
FURTHER SOUTH...AND RESIDENTS OF DEEP SOUTH TEXAS SHOULD REMAIN
ALERT FOR THE POSSIBILITY OF SEVERE WEATHER OVERNIGHT. A TORNADO
WATCH IS CURRENTLY IN EFFECT JUST NORTHWEST OF THE RIO GRANDE VALLEY
UNTIL 1 AM CDT.

CONTINUE TO MONITOR NOAA WEATHER RADIO...COMMERCIAL RADIO AND
TELEVISION OR YOUR LOCAL CABLE OUTLET FOR ANY ISSUANCE OF WARNING
FROM THE NATIONAL WEATHER SERVICE IN BROWNSVILLE. PHILO

PHILO

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 10:44 PM CDTSevere Thunderstorm WarningBROZapata61 min
May 3, 12:42 AM CDTSevere Thunderstorm WarningBROBrooks, Hidalgo, Jim Hogg, Kenedy, Starr48 min
May 3, 1:09 AM CDTMarine Weather StatementBRO4 hr
May 3, 1:28 AM CDTSevere Thunderstorm WarningBROHidalgo, Starr, Willacy32 min
May 3, 1:55 AM CDTSevere Thunderstorm WarningBROCameron, Hidalgo, Kenedy, Willacy35 min
May 3, 2:04 AM CDTSpecial Marine WarningBRO56 min
May 3, 2:12 AM CDTSpecial Marine WarningBRO63 min
May 3, 2:24 AM CDTSevere Thunderstorm WarningBROCameron, Kenedy, Willacy21 min
May 3, 2:48 AM CDTSevere Thunderstorm WarningBROCameron, Hidalgo27 min
May 3, 3:04 AM CDTSpecial Marine WarningBRO86 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.